MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.061S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an unknown procedure the trochanteric fixation nail advanced (tfna) had to be removed because it was broken.Concomitant devices reported: unknown screws: locking (part # unknown, lot # unknown, quantity # unknown), unknown end caps: tfna (part # unknown, lot # unknown, quantity 1).This report is for one (1) 10mm/ 130 deg ti cann tfna 400mm/ left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the 10mm/130 deg ti cann tfna 400mm/left - sterile (p/n: 04.037.061s, lot number: h727050) was received at us cq.Upon visual inspection, the complaint device was broken at the helical blade slot.Drill marks observed around the point of breakage.The proximal end has some deformation and the second most distal opening/hole/slot of the nail has a dent, both of which are consistent with cosmetic damage only.The complaint was confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Due to the received condition, it could not be determined during investigation whether the drill marks caused or contributed to the break.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot manufacturing location: monument.Manufacturing date: 13-sep-2018.Expiration date: 31-aug-2028.Part number: 04.037.161s, 10mm/130 deg ti cann tfna 400mm / left ¿ sterile.Lot number: h727050 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55.Lot number: l928307.Part number: 04.037.912.4, wave spring, shim ended bp55.Lot number: h571525.Part number: 04.037.912.3, tfna lock drive bp58.Lot number: h708477.Part number: 21127, timoagri16.00 bp80.Lot number: h681740.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent removal of a proximal femoral nailing system (tfna) due to a broken nail and was converted into a total hip.The broken nail was easily removed without additional intervention.There were no fragments generated.The procedure was successfully completed.The patient outcome is unknown.Concomitant devices reported: tfna helical blade (part#: 04.038.415; lot#: h831600; quantity: 1), unk - screws: locking (part#: unknown; lot#: unknown; quantity: unknown), unk - end caps: tfna (part#: unknown; lot#: unknown; quantity: 1), unk - cable/wire: orthopaedic cable (part#: unknown, lot#: unknown, quantity 2).

Brand Name
10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9990284
Report Number2939274-2020-02003
Device Sequence Number3700039
Product Code HSB
UDI-Device Identifier10886982096173
UDI-Public10886982096173
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.061S
Device Catalogue Number04.037.061S
Device Lot NumberH727050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer05/05/2020
05/07/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/06/2020
05/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: TFNA; UNK - SCREWS: LOCKING; UNK - END CAPS: TFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight127